Alert archive / Kansas / Snow Advisories in 2006
Snow Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this snow advisory at Mar 22, 2006, 3:27 PM CST for 15 counties in Kansas. It took effect at Mar 22, 2006, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2006, 3:27 PM CST (21:27 UTC)
- In effect from
- Mar 22, 2006, 6:00 PM CST
- Expired
- Mar 23, 2006, 3:50 AM CST
- In force
- 10 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, McPherson County, KS, Montgomery County, KS, Reno County, KS, Rice County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 16 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 9.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KICT 222127 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 327 PM CST WED MAR 22 2006 ...SNOW EXPECTED TO FALL OVER CENTRAL AND SOUTHERN KANSAS TONIGHT... .A UPPER LEVEL STORM SYSTEM WILL TRACK EAST ACROSS OKLAHOMA AND TEXAS TONIGHT. AS A RESULT...LIGHT SNOW IS EXPECTED TO DEVELOP AND SPREAD EAST ACROSS CENTRAL AND SOUTHERN KANSAS TONIGHT. KSZ047-050-051-067>069-082-083-091>095-098-099-230530- /O.NEW.KICT.SN.Y.0002.060323T0000Z-060323T1200Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...SEDAN...COFFEYVILLE...INDEPENDENCE 327 PM CST WED MAR 22 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST THURSDAY. SNOW WILL DEVELOP AND SPREAD EAST ACROSS CENTRAL AND SOUTHERN SECTIONS OF KANSAS TONIGHT...AS A UPPER LEVEL SYSTEM RACES ACROSS THE SOUTHERN STATES. THE SNOWFALL COULD BE MODERATE TO HEAVY FOR A BRIEF PERIOD OF TIME ACROSS SOME LOCATIONS IN THE ADVISORY AREA. SNOWFALL AMOUNTS WILL GENERALLY BE IN THE ONE TO TWO INCH RANGE...HOWEVER A FEW LOCATIONS CLOSER TO THE KANSAS OKLAHOMA BORDER COULD WITNESS SLIGHTLY HIGHER AMOUNTS. THE SNOW COULD BEGIN TO STICK ON SOME OF THE ROADWAYS AS TEMPERATURES DIP BELOW FREEZING TONIGHT. DUE TO THE FAST MOVEMENT OF THIS SYSTEM THE SNOW IS EXPECTED TO TAPER OFF DURING THE EARLY MORNING HOURS ON THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JAKUB
3 follow-up statements
000 WWUS43 KICT 230521 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1121 PM CST WED MAR 22 2006 ...SNOW WILL CONTINUE TO FALL OVER CENTRAL AND SOUTHERN KANSAS TONIGHT... KSZ047-050-051-067>069-082-083-091>095-098-099-231200- /O.CON.KICT.SN.Y.0002.000000T0000Z-060323T1200Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...SEDAN...COFFEYVILLE...INDEPENDENCE 1121 PM CST WED MAR 22 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... SNOW WILL CONTINUE ACROSS CENTRAL AND SOUTHERN SECTIONS OF KANSAS TONIGHT AND WILL DEVELOP ACROSS FAR SOUTHEAST KANSAS OVERNIGHT...AS AN UPPER LEVEL SYSTEM RACES ACROSS THE SOUTHERN STATES. THE SNOWFALL COULD BE MODERATE TO HEAVY FOR A BRIEF PERIOD OF TIME ACROSS SOME LOCATIONS IN THE ADVISORY AREA. SNOWFALL AMOUNTS WILL GENERALLY BE IN THE ONE TO TWO INCH RANGE...HOWEVER A FEW LOCATIONS CLOSER TO THE KANSAS OKLAHOMA BORDER COULD WITNESS SLIGHTLY HIGHER AMOUNTS. DUE TO THE FAST MOVEMENT OF THIS SYSTEM THE SNOW IS EXPECTED TO TAPER OFF ON THURSDAY BEFORE DAYBREAK ACROSS WESTERN SECTIONS OF THE ADVISORY AREA...AND DURING THE EARLY MORNING HOURS ACROSS SOUTHEAST KANSAS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHRECK
000 WWUS43 KICT 230946 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 AM CST THU MAR 23 2006 ...SNOW WILL TAPER OFF THIS MORNING IN CENTRAL AND SOUTH-CENTRAL KANSAS.. .A VIGOROUS UPPER LEVEL DISTURBANCE MOVING EAST OVER WESTERN RED RIVER WILL CONTINUE ITS EASTWARD TREK TODAY. WITH THE FEATURE CROSSING THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON...LIGHT SNOW WILL TAPER OFF VERY EARLY THIS MORNING IN CENTRAL AND SOUTH- CENTRAL KANSAS. LIGHT SNOW WILL CONTINUE IN SOUTHEAST KANSAS UNTIL LATE THIS MORNING. KSZ047-050-051-067>069-082-083-091>095-098-099-231100- /O.CAN.KICT.SN.Y.0002.000000T0000Z-060323T1200Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...SEDAN...COFFEYVILLE...INDEPENDENCE 346 AM CST THU MAR 23 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW ADVISORY PREVIOUSLY ISSUED FOR CENTRAL...SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS. ALTHOUGH THERES A CHANCE OF LIGHT SNOW IN SOUTHEAST KANSAS UNTIL LATE THIS MORNING...WITH THE BEST CHANCES FOR ACCUMULATIONS...1 INCH OR LESS...OCCURRING UNTIL AROUND 6 AM. $$
000 WWUS43 KICT 230948 WSWICT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 350 AM CST THU MAR 23 2006 ...SNOW WILL TAPER OFF THIS MORNING IN CENTRAL AND SOUTH-CENTRAL KANSAS.. .A VIGOROUS UPPER LEVEL DISTURBANCE MOVING EAST OVER WESTERN RED RIVER WILL CONTINUE ITS EASTWARD TREK TODAY. WITH THE FEATURE CROSSING THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON...LIGHT SNOW WILL TAPER OFF VERY EARLY THIS MORNING IN CENTRAL AND SOUTH- CENTRAL KANSAS. LIGHT SNOW WILL CONTINUE IN SOUTHEAST KANSAS UNTIL LATE THIS MORNING. KSZ047-050-051-067>069-082-083-091>095-098-099-231100- /O.CAN.KICT.SN.Y.0002.000000T0000Z-060323T1200Z/ BARTON-RICE-MCPHERSON-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-CHAUTAUQUA-MONTGOMERY- INCLUDING THE CITIES OF...GREAT BEND...LYONS...MCPHERSON... HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY... HOWARD...FREDONIA...SEDAN...COFFEYVILLE...INDEPENDENCE 350 AM CST THU MAR 23 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE SNOW ADVISORY PREVIOUSLY ISSUED FOR CENTRAL...SOUTH-CENTRAL AND PART OF SOUTHEAST KANSAS. ALTHOUGH THERES A CHANCE OF LIGHT SNOW IN SOUTHEAST KANSAS UNTIL LATE THIS MORNING...WITH THE BEST CHANCES FOR ACCUMULATIONS...1 INCH OR LESS...WILL OCCUR UNTIL AROUND 6 AM. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this snow advisory went out at Mar 22, 3:10 PM CST, 17 minutes earlier.
Area forecast discussion, Mar 22, 3:10 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 310 PM CST WED MAR 22 2006 .DISCUSSION... MAIN FORECAST CHALLENGE WILL BE WITH SNOW AMOUNTS TONIGHT OVER SOUTHERN KANSAS...THEN FOCUS WILL SHIFT TOWARDS MAGNITUDE OF WARMING HEADING INTO THE WEEKEND. TONIGHT VAD WINDS FROM KDDC RADAR SHOWS GOOD DEEP MOISTENING TO THE VERTICAL COLUMN WHICH SUPPORTS SNOW REACHING THE GROUND OVER WESTERN KANSAS AS INDICATED BY SURFACE OBSERVATIONS. MEANWHILE...VAD WINDS FROM KICT RADAR INDICATED A FAIRLY DECENT GAP OF DRY AIR BETWEEN THE MID-LEVEL MOISTURE AND LOW STRATUS CLOUD DECK OVER THE AREA. THIS HAS PREVENTED SNOW FROM FALLING ACROSS THE AREA...HOWEVER CURRENT IR SATELLITE IMAGERY SHOWS MID-LEVEL CLOUDS INCREASING FROM ISENTROPIC LIFT WHICH SHOULD EVENTUALLY ALLOW ICE CRYSTALS TO MOISTEN THIS DRY GAP. WOULD EXPECT SNOW TO BEGIN FALLING OVER CENTRAL SOUTH CENTRAL KANSAS LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT. SNOW COULD BEGIN TO STICK ON SOME OF THE ROADWAYS ONCE TEMPS DIP BELOW FREEZING...ELEVATED SURFACES WOULD BE AT A HIGHER RISK FOR SLIPPERY TRAVEL CONDITIONS. EXPECTING LIGHT SNOW AMOUNTS GENERALLY 1 TO 2 INCHES...BUT A FEW LOCATIONS IN SOUTHERN KANSAS ALONG THE BORDER COULD SEE SLIGHTLY HIGHER AMOUNTS WHERE VERTICAL MOTION IS STRONGER. AS A RESULT...WILL ISSUE SNOW ADVISORY FOR SOUTHERN KANSAS THROUGH TONIGHT. THUR-FRI THE SYSTEM WILL MOVE EAST OF KANSAS ON THURSDAY WHICH WILL END THE LIGHT SNOW ACROSS THE AREA. TEMPS WILL STRUGGLE DURING THE DAY ON THURSDAY AS POLAR AIRMASS AND STRATUS CLOUDS KEEP VALUES WELL BELOW NORMAL. TEMPS SHOULD WARM A BIT MORE ON FRIDAY BUT STILL WELL BELOW NORMAL AS RESIDUAL POLAR AIRMASS MODIFIES VERY SLOWLY. SAT NO BIG CHANGES HERE WITH TEMPS EXPECTED TO WARM INTO THE 50S WITH DRY WEATHER EXPECTED OVER THE AREA. EXTENDED: SUN-WED NEXT SYSTEM SLATED TO AFFECT THE REGION FOR SUNDAY NIGHT INTO MONDAY FOLLOWED BY A GRADUAL WARMING TREND OF TEMPS INTO MID-WEEK. WE ARE STILL WITNESSING SOME MODEL DIFFERENCES WITH THE HANDLING OF THE NEXT SYSTEM PROGGED TO MOVE ACROSS THE NORTHERN PLAINS FOR SUNDAY INTO MONDAY...HOWEVER CONFIDENCE IS HIGHER THAT A FRONTAL BOUNDARY WILL PUSH THROUGH THE AREA ON MONDAY GIVEN AGEOSTROPHIC FLOW REGIME FROM UPPER JET PLACEMENT. WE WILL KEEP SLIGHT CHANCES OF RAIN FOR SUNDAY NIGHT INTO EARLY MONDAY...MAINLY ACROSS NORTHEASTERN SECTIONS OF OUR CWA. OTHERWISE...TEMPS SHOULD REBOUND BY MID-WEEK AS UPPER LEVEL RIDGE BUILDS AND FLATTENS OUT OVER THE CENTRAL PLAINS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 28 38 21 46 / 90 10 0 0 HUTCHINSON 27 38 20 46 / 90 10 0 0 NEWTON 27 38 21 46 / 90 10 0 0 ELDORADO 28 39 21 46 / 90 10 0 0 WINFIELD-KWLD 29 40 22 47 / 90 10 0 0 RUSSELL 23 37 16 45 / 90 10 0 0 GREAT BEND 25 37 18 45 / 90 10 0 0 SALINA 25 38 19 45 / 50 10 0 0 MCPHERSON 26 38 20 45 / 90 10 0 0 COFFEYVILLE 30 42 23 47 / 90 20 0 0 CHANUTE 29 41 22 46 / 60 20 0 0 IOLA 29 41 22 45 / 50 20 0 0 PARSONS-KPPF 29 41 23 46 / 90 20 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 AM THURSDAY FOR KSZ047-050-051-067>069-082- 083-091>095-098-099. &&
Hazardous weather outlook, Mar 22, 5:35 AM CST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE WICHITA KS 535 AM CST WED MAR 22 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-231200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 535 AM CST WED MAR 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHERN KANSAS LATE THIS AFTERNOON INTO TONIGHT. SNOW ACCUMULATIONS ARE EXPECTED TO BE LIGHT AND GENERALLY AN INCH OR LESS...HOWEVER A FEW LOCATIONS NEAR THE KANSAS OKLAHOMA BORDER COULD WITNESS SLIGHTLY HIGHER AMOUNTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW OR FLURRIES WILL LINGER INTO THURSDAY MORNING IN SOUTHEAST KANSAS. LITTLE IF ANY ADDITIONAL SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.